Alert archive / California / Wind Advisories in 2008

Wind Advisory 10, NWS Phoenix, AZ

February 22, 2008

NWS Phoenix, AZ issued this wind advisory at Feb 22, 2008, 6:14 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 6:14 PM PST (02:14 UTC)
Expired
Feb 22, 2008, 9:00 PM PST
In force
3 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 230214
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
714 PM MST FRI FEB 22 2008


CAZ030-032-033-230500-
/O.NEW.KPSR.WI.Y.0010.080223T0214Z-080223T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
614 PM PST FRI FEB 22 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY FOR THE IMPERIAL VALLEY...JOSHUA TREE NATIONAL PARK...AND
PORTIONS OF CENTRAL RIVERSIDE COUNTY ALONG INTERSTATE 10 BETWEEN
INDIO AND BLYTHE.

GUSTY WEST IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGH 9 PM. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER 9
PM BUT REMAIN BREEZY OVERNIGHT.

THE MOST WIND PRONE AREAS ARE THE LENGTH OF THE IMPERIAL VALLEY...
THE SOUTH SHORES OF THE SALTON SEA...JOSHUA TREE NATIONAL PARK...AND
PORTIONS OF INTERSTATE 10 EAST OF INDIO NEAR THE CHIRIACO SUMMIT.

  
A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

HV
1 follow-up statement
000 
WWUS75 KPSR 230504
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1004 PM MST FRI FEB 22 2008


CAZ030-032-033-230615-
/O.EXP.KPSR.WI.Y.0010.000000T0000Z-080223T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
904 PM PST FRI FEB 22 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED FOR PARTS OF SOUTHEAST CALIFORNIA...
INCLUDING THE IMPERIAL VALLEY...THE SOUTH SHORES OF THE SALTON SEA...
AND JOSHUA TREE NATIONAL PARK EXPIRED AT 9 PM PST.

STRONG WINDS WILL CONTINUE TO DIMINISH...WITH SPEEDS GENERALLY IN THE
10 TO 20 MPH RANGE AFTER MIDNIGHT.


$$

HV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:30 PM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 22, 1:30 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST FRI FEB 22 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM IS PASSING ACROSS THE
REGION...BRINGING SHOWERS...ESPECIALLY ACROSS SOUTH-CENTRAL ARIZONA.
SHOWERS WILL BE MOVING EAST AND DECREASING BY THIS EVENING. ANOTHER
WEAKER PACIFIC LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF
SHOWERS TO SOUTHEAST CALIFORNIA AND PORTIONS OF WEST CENTRAL ARIZONA
LATE SATURDAY NIGHT AND SUNDAY MORNING. OTHERWISE DRY WEATHER IS
EXPECTED THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK WITH A
SIGNIFICANT WARMING TREND DURING THE EARLY AND MIDDLE PART OF NEXT
WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH MONDAY...
SIGNIFICANT AREA OF SHOWERS IS MOVING ACROSS SOUTHWEST AND
SOUTH-CENTRAL AZ AT THIS HOUR. RAINFALL AMTS COULD BE AS HIGH AS A
TENTH OF AN INCH ACROSS AREAS OF LA PAZ AND MARICOPA
COUNTIES...ESPECIALLY NORTHERN PORTIONS. NAM SHOWS THIS BURST OF
MOISTURE WELL FOR TODAY. HAVE MADE SIGNIFICANT CHANGES TO THE SHORT
TERM GRIDS TO REFLECT ACTUAL CONDITIONS...ESPECIALLY SKY
COVER...POPS...QPF...AND WEATHER. RAIN SHOULD BE TAPERING OFF LATE
IN THE AFTN.

THERE IS A SLIGHT CHANCE OF LINGERING SHOWERS EAST OF THE PHOENIX
AREA THIS EVENING. OTHERWISE SHOWERS ARE EXPECTED TO END FROM THE
WEST TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA. THE
LOW PRESSURE SYSTEM IS ALSO EXPECTED TO BRING BREEZY TO WINDY WEATHER
FROM THE SOUTHWEST AND WEST TO SOUTHWEST ARIZONA AND ESPECIALLY
SOUTHEAST CALIFORNIA TODAY AND THIS EVENING.

THE SOUTHERN END OF ANOTHER PACIFIC LOW PRESSURE SYSTEM CURRENTLY
WEST OF CALIFORNIA NEAR 150 DEGREES WEST LONGITUDE WILL BRING A
SLIGHT CHANCE OF SHOWERS TO SOUTHEAST CALIFORNIA...MAINLY JOSHUA
TREE NATIONAL PARK...LATE SATURDAY NIGHT AND SUNDAY MORNING. THE
SOUTHERN END OF THE LOW PRESSURE SYSTEM WILL BE WEAKENING AT THAT
TIME.

BREEZY TO WINDY CONDITIONS ARE LIKELY FROM THE SOUTHWEST AND WEST
MAINLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY SUNDAY.

OTHERWISE HIGHER PRESSURE ALOFT FROM THE PACIFIC WILL BRING WARMER
WEATHER TO OUR AREA BY SUNDAY.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
AN AXIS OR RIDGE OF STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL
BEGIN TO MOVE EAST OVER OUR AREA TUESDAY AND REMAIN FOR THE REST OF
THE WEEK. THIS WILL BRING DRY AND WARMER WEATHER TO OUR AREA WITH
MOSTLY CLEAR NIGHTS AND SUNNY DAYS.

&&

.AVIATION...
FEBRUARY 22 1750 UTC /FEBRUARY 22 1050 MST/

FOR SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA
AIRFIELDS...INCLUDING KYUM...KBLH...KIPL...KPHX...AND KIWA.

KPHX/KIWA...QUICK MOVING SYSTEM CURRENTLY PUSHING INTO SRN AZ.
SCATTERED SHOWERS ACROSS SW AZ WILL MOVE TOWARD THE PHX AREA DURING
THE NEXT SEVERAL HOURS. CURRENT CIGS OF NEAR 8KFT WILL DROP TO 6KFT
ONCE THE BAND MOVES IN. CIGS COULD DROP TO 5KFT IN HEAVIER SHOWERS.
WINDS WILL BECOME ERRATIC DURING THE AFTERNOON...LASTING THROUGH THE
EVENING. LIGHT WINDS AND CLEARING SKY /FROM WEST TO EAST/ SATURDAY
MORNING.

KYUM/KIPL/KBLH...WIDELY SCATTERED SHOWERS WILL CONTINUE ACROSS SE
CA/SW AZ THROUGH ABOUT 21-23Z. RAPID CLEARING FROM WEST TO EAST
BEGINNING AROUND 21Z. THE CLEARING WILL BE ACCOMPANIED BY AN ABRUPT
CHANGE IN THE WINDS...FROM S/SE TO STRONG FROM THE WEST. WINDS WILL
BEGIN TO SETTLE AROUND 04Z. LIGHT WINDS AND MAINLY CLEAR SATURDAY
MORNING.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...WATERS
LONG TERM...WATERS
AVIATION...INIGUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 12:37 PM PSTWind AdvisoryPSR30 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.